Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 77, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 24, 2016, 3:55 PM EST. It took effect at Dec 25, 2016, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 3:55 PM EST (20:55 UTC)
- In effect from
- Dec 25, 2016, 4:00 PM EST
- Expired
- Dec 25, 2016, 3:51 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
622 WHUS73 KIWX 242055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST SAT DEC 24 2016 LMZ043-046-250500- /O.UPG.KIWX.GL.A.0009.161226T0000Z-161227T0600Z/ /O.NEW.KIWX.SC.Y.0077.161226T0000Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 1 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST TO 25 KNOTS SUNDAY EVENING VEERING SOUTHWEST MONDAY THEN WEST MONDAY NIGHT. GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY NIGHT BUILDING TO 3 TO 6 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
717 WHUS73 KIWX 250237 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 937 PM EST SAT DEC 24 2016 LMZ043-046-251000- /O.CON.KIWX.SC.Y.0077.161226T0000Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 937 PM EST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 1 AM EST TUESDAY. * WINDS: SOUTHEAST TO 25 KNOTS SUNDAY EVENING VEERING SOUTHWEST MONDAY THEN WEST MONDAY NIGHT. GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY NIGHT BUILDING TO 3 TO 6 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
687 WHUS73 KIWX 250917 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EST SUN DEC 25 2016 LMZ043-046-251730- /O.EXT.KIWX.SC.Y.0077.161225T2100Z-161226T1800Z/ /O.NEW.KIWX.GL.A.0010.161226T1800Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY. * WINDS: SOUTHEAST TO 25 KNOTS LATE THIS AFTERNOON VEERING SOUTH TONIGHT THEN WEST BY MONDAY NIGHT. GUSTS UP TO 35 KNOT GALES POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 8 FEET LATE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
595 WHUS73 KIWX 251552 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 AM EST SUN DEC 25 2016 LMZ043-046-260000- /O.CON.KIWX.SC.Y.0077.161225T2100Z-161226T1800Z/ /O.CON.KIWX.GL.A.0010.161226T1800Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS: SOUTHEAST TO 25 KNOTS LATE THIS AFTERNOON VEERING SOUTH TONIGHT THEN WEST BY MONDAY NIGHT. GUSTS UP TO 35 KNOT GALES POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES: 1 TO 4 FEET BUILDING TO 4 TO 8 FEET LATE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
171 WHUS73 KIWX 252051 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EST SUN DEC 25 2016 LMZ043-046-260500- /O.UPG.KIWX.SC.Y.0077.161225T2100Z-161226T1800Z/ /O.UPG.KIWX.GL.A.0010.161226T1800Z-161227T0600Z/ /O.NEW.KIWX.GL.W.0018.161226T0000Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EST SUN DEC 25 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST TO 25 KNOTS LATE THIS AFTERNOON VEERING SOUTH TONIGHT THEN WEST BY MONDAY NIGHT. GUSTS UP TO 35 KNOT GALES FROM THIS EVENING THROUGH MONDAY NIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET MONDAY NIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 1:40 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 24, 1:40 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
140 PM EST Sat Dec 24 2016
.SYNOPSIS...
Issued at 130 PM EST Sat Dec 24 2016
Cloudy skies will persist this afternoon. A few areas of light fog
will continue with temperatures remaining in the middle to upper
30s. The next storm system will bring a slight chance of drizzle
or freezing drizzle with areas of fog early Christmas morning
followed by warmer temperatures with rain Sunday afternoon through
Monday.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 130 PM EST Sat Dec 24 2016
Extensive low stratus deck continues to persist over the area in
saturated low levels beneath inversion. Weak gradient with surface
ridge axis just to our west will continue light flow. Ridge axis
will drift overhead this evening and continue moving slowly
eastward...flow will remain light thru the early morning hours so
expect areas of fog again tonight.
Out west...deepening upper trof aided by strong jet dynamics will
lead to development of intense surface low that will eject into the
central plains by Sunday afternoon. This will combine with
strengthening Canadian high over southern Quebec to strengthen
gradient over the area and have winds veering to E/SE. This will aid
in eroding morning fog but expect low clouds to remain as saturated
layer beneath low level inversion persists. Temps may struggle much
of the day Sunday in predominately SE flow and persistent near
surface cold layer. Precip chances ahead of approaching warm front
begin Sunday afternoon. Model soundings indicating a fairly deep
saturated layer but in a weakly forced environment so kept POPs in
chance range with light QPF. Expect surface cold layer to remain
above freezing as it has since mid morning Friday so precip type not
expected to be an issue.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 130 PM EST Sat Dec 24 2016
Deepening surface low continues to track NE into MN Sunday night
lifting warm front thru the area and placing us in the warm sector
with robust WAA aided by 60kt LLJ. Expect temps to rise thru the
night with 50-55F over the CWA by 12Z Mon and expected to reach
upper 50s in SE CWA before cold front passes. This will result in
near record temps for many locations across the area. Arrival of
cold front will be accompanied by strong dynamics and saturated low
levels in a highly sheared environment. Approx. 30deg of turning in
the first 1km then unidirectional above. Limiting factor will be
instability with mean MUCAPE of less than 100J/kg...just a couple
ensemble members suggesting anything larger. So while cant rule out
possible thunder...more plausible scenario might be a thin non-
convective type line along the cold front.
Pattern quickly transitions to a more zonal flow so no arctic
intrusion dropping in behind this system...rather Pacific high will
build into the TN/OH valley late Tuesday along with a weak upper
disturbance moving through the great lakes region. This will have
some partial clearing across the southern half of the CWA while
keeping clouds in over the northern half. Not anticipating any lake
effect on westerly flow and and meager delta T. Strong jet dynamics
coming onshore in the Pacific NW will carve out large upper trof
over the central US midweek. While parent surface low will remain up
in Canada...associated cold front will move across the region
bringing rain/snow chances with it. NW flow behind this system will
bring LES chances toward the end of the week. Seasonal temps
expected thru the extended period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 130 PM EST Sat Dec 24 2016
Plenty of moisture was under the base of a subsidence inversion.
Some patchy fog was still lingering over the area; however,
ceilings had improved to MVFR. The low level flow will become east
and increase overnight, with ceilings falling back into the IFR
range. VSBYs between 1 and 2 miles may be too optimistic given the
moist flow and lingering snowpack. Also, LIFR conditions may
linger through the entire morning.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Sunday evening through late Monday night for
LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 24, 4:50 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EST SAT DEC 24 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-251000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 450 AM EST SAT DEC 24 2016 /350 AM CST SAT DEC 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR PATCHY FREEZING DRIZZLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR PATCHY FREEZING DRIZZLE SUNDAY MORNING. THERE IS A CHANCE FOR LAKE EFFECT SNOW SHOWERS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-251000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:19 AM EST | Gale Watch | IWX | 12 hr |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.